Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 241, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2008, 5:46 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2008, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 6, 2008, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 25 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:22 PM EDT | HAIL 0.75 | Varnville, SC | PENNY SIZE HAIL. TREE LIMBS DOWN. |
| Jul 6, 6:37 PM EDT | TSTM WND DMG | Miley, SC | 2 TREES DOWN. 1 OAK TREE 30-36 INCHES IN DIAMETER AT THE BASE. 1 PINE TREE 10-12 INCHES IN DIAMETER AT THE BASE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 062146
SVRCHS
SCC005-049-062245-
/O.NEW.KCHS.SV.W.0241.080706T2146Z-080706T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GARNETT...OR ABOUT 17 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT
24 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GARNETT...
SHIRLEY...
SCOTIA...FURMAN...
LENA...ESTILL...
LENA...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3276 8139 3282 8138 3297 8130 3298 8129
3298 8124 3303 8107 3290 8098 3285 8091
3283 8091 3255 8128 3260 8139 3262 8141
TIME...MOT...LOC 2146Z 202DEG 21KT 3261 8128
$$3 follow-up statements
000
WWUS52 KCHS 062158
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT SUN JUL 6 2008
SCC005-049-062245-
/O.CON.KCHS.SV.W.0241.000000T0000Z-080706T2245Z/
ALLENDALE SC-HAMPTON SC-
558 PM EDT SUN JUL 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HAMPTON AND SOUTHEASTERN ALLENDALE COUNTIES...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR SCOTIA...OR ABOUT 18 MILES SOUTHWEST OF HAMPTON...MOVING
NORTH AT 24 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...ESTILL...FAIRFAX...
FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...MILEY...
SCOTIA...SHIRLEY AND VARNVILLE.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3276 8139 3282 8138 3297 8130 3298 8129
3298 8124 3303 8107 3290 8098 3285 8091
3283 8091 3255 8128 3260 8139 3262 8141
TIME...MOT...LOC 2158Z 202DEG 21KT 3267 8125
$$000
WWUS52 KCHS 062213
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT SUN JUL 6 2008
SCC005-049-062245-
/O.CON.KCHS.SV.W.0241.000000T0000Z-080706T2245Z/
ALLENDALE SC-HAMPTON SC-
614 PM EDT SUN JUL 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HAMPTON AND SOUTHEASTERN ALLENDALE COUNTIES...
AT 612 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR LENA...OR ABOUT 9 MILES SOUTHWEST
OF HAMPTON...MOVING NORTH AT 24 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...ESTILL...FAIRFAX...
FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...MILEY...
SCOTIA...SHIRLEY AND VARNVILLE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3276 8139 3282 8138 3297 8130 3298 8129
3298 8124 3303 8107 3290 8098 3285 8091
3283 8091 3255 8128 3260 8139 3262 8141
TIME...MOT...LOC 2214Z 202DEG 21KT 3279 8121
$$000
WWUS52 KCHS 062226
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT SUN JUL 6 2008
SCC005-049-062245-
/O.CON.KCHS.SV.W.0241.000000T0000Z-080706T2245Z/
ALLENDALE SC-HAMPTON SC-
626 PM EDT SUN JUL 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HAMPTON AND SOUTHEASTERN ALLENDALE COUNTIES...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
HAMPTON TO HAMPTON...MOVING NORTH AT 24 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...ESTILL...FAIRFAX...
FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...MILEY...
SCOTIA...SHIRLEY AND VARNVILLE.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3276 8139 3282 8138 3297 8130 3298 8129
3298 8124 3303 8107 3290 8098 3285 8091
3283 8091 3255 8128 3260 8139 3262 8141
TIME...MOT...LOC 2226Z 202DEG 21KT 3285 8122 3284 8106
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:44 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 3:44 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT SUN JUL 6 2008 .SYNOPSIS... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH WEDNESDAY. A WEAK COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND BECOME STATIONARY NEAR OR JUST NORTH OF THE REGION THURSDAY. THE FRONT WILL LINGER THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CUT OFF LOW HAS DROPPED INTO THE TENNESSEE VALLEY AND WESTERN APPALACHIANS THIS AFTERNOON. SOLID SOUTHWEST FLOW ALONG THE BASE OF THE UPPER LOW CONTINUES TO PUMP DEEPER MOISTURE INTO THE SOUTHEAST STATES TODAY...WITH DEWPOINTS CURRENTLY IN THE LOWER TO MID 70S ACROSS THE FORECAST AREA. PERSISTENT MID TO UPPER LEVEL CLOUDS SUPPRESSED WARMING DURING THE LATE MORNING AND EARLY AFTERNOON. AS A RESULT...CONVECTIVE INITIATION HAS BEEN NOTICEABLY DELAYED AS COMPARED TO PREVIOUS DAYS. FIRST CONVECTION OF THE AFTERNOON HAS INITIATED ALONG AND JUST WEST OF THE PINNED SEABREEZE ACROSS SOUTHEAST GEORGIA COUNTIES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON FOR THE ENTIRE FORECAST AREA...AS MID LEVEL CLOUDS ARE BEGINNING TO DISSIPATE AND RAPID WARMING AND DESTABILIZATION OCCURS. TIMING OF STRONGEST THUNDERSTORMS WILL LIKELY BE DELAYED UNTIL THE LATE AFTERNOON/EARLY EVENING. UPPER LEVEL DYNAMICS CONTINUE TO BE FAVORABLE FOR SUSTAINING CONVECTION...AS WEAK SHORTWAVE ENERGY ROTATES INTO THE AREA. THUNDERSTORMS COULD PERSIST WELL AFTER SUNSET UNDER THE INFLUENCE OF BOUNDARY INTERACTIONS AND THE INLAND PROGRESSION OF THE SEABREEZE. HAVE THEREFORE MAINTAINED LIKELY POPS UNTIL AROUND SUNSET...DECREASING TO CHANCE POPS INTO THE EVENING HOURS. STILL FEEL THAT ANY THUNDERSTORMS COULD BRIEFLY BECOME SEVERE. THE STRONGEST STORMS WILL BE ABLE TO PRODUCE DAMAGING WINDS AND PENNY HAIL...IN ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING. WILL CONTINUE TO MENTION THE SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. TYPICAL DIURNAL INSTABILITY WILL DIMINISH DURING THE NIGHTTIME HOURS...AND THE SEABREEZE WILL BE LESS OF A FACTOR. DESPITE THE CLIMATOLOGICALLY UNFAVORABLE CONDITIONS OVERNIGHT...ECMWF...GFS AND NAM ALL INDICATE PRECIPITATION PERSISTING. AS THE UPPER LOW DRIFTS SLIGHTLY EASTWARD...A WELL DEFINED VORT MAX SWINGS INTO THE AREA AFTER MIDNIGHT. WILL THEREFORE MAINTAIN A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS FOR THE ENTIRE FORECAST AREA DURING THE LATE NIGHT/EARLY MORNING HOURS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... WEAKENING UPPER LEVEL LOW WILL CONTINUE TO SLIP EAST/NORTHEAST ON MONDAY...WHILE ELONGATED SHORTWAVE ENERGY REMAINS OVER THE COASTLINE. DEEP MOISTURE WILL ALSO REMAIN OVER THE FORECAST AREA...WITH PWAT VALUES AGAIN APPROACHING 2 INCHES. FAVORABLE DYNAMICS...TYPICAL SUMMERTIME INSTABILITY AND SEABREEZE FORCING...AND DEEP LAYER MOISTURE INDICATES NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE ON MONDAY. HAVE THEREFORE INCREASED POPS FROM THE CHANCE CATEGORY DURING THE MORNING HOURS TO THE LIKELY CATEGORY BY THE AFTERNOON. CONSIDERING THE HIGH PWAT VALUES...IF LOW LEVEL WINDS REMAIN LESS THAN 15 KNOTS AS DEPICTED BEST IN THE NAM SOLUTION...THEN THERE COULD BE A TORRENTIAL RAIN AND LOCALIZED FLOODING THREAT FROM SLOW MOVING STORMS ON MONDAY. STRONG TO SEVERE STORMS COULD ALSO PRODUCE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO HIGHLIGHT THESE HAZARDS IN THE HAZARDOUS WEATHER OUTLOOK. A FLOOD WATCH MAY BE CONSIDERED AT A LATER TIME. && .LONG TERM /TUESDAY THROUGH SUNDAY/... TUESDAY...THERE IS DIMINISHED CONFIDENCE ON EXACTLY HOW CONVECTION WILL EVOLVE TUESDAY. ALTHOUGH THE MODELS ARE SIMILAR IN EJECTING THE UPPER LOW AND ASSOCIATED UPPER SHEAR AXIS OUT ACROSS NORTH CAROLINA INTO THE MIDDLE ATLANTIC...THEY DIFFER SIGNIFICANTLY ON THE AMOUNT OF DIFFERENTIAL VORTICITY THAT WILL LINGER OVER THE EASTERN PORTIONS OF SOUTH CAROLINA AND GEORGIA. THE NAM WITH SUPPORT FROM THE ECMWF SHOWS A LARGE SWATH OF DNVA PROPAGATING IN FROM THE WEST TUESDAY MORNING AS THE UPPER TROF/S MAIN VORTICITY LOBE PIVOTS THROUGH. THE MODEL GENERATES VERY LITTLE WAY OF CONVECTIVE QPF GIVEN THE AMOUNT OF SUBSIDENCE/DOWNWARD MOTION. THE OPERATIONAL GFS WITH SUPPORT FROM THE SREF MEAN OFFERS A MUCH WETTER SOLUTION WITH A BAND OF VORTICITY AND ATTENDANT OMEGA HOLDING BACK THROUGH THE MIDLANDS AND EAST CENTRAL GEORGIA DURING MAX HEATING. THE NAM/S STRONG NEGATIVE VORTICITY FIELD IN THE WAKE OF THE UPPER TROUGH SEEMS TOO AGGRESSIVE TO US GIVEN THE CURRENT SYNOPTIC SETUP SO PREFER TO MAINTAIN A FAIRLY WET FORECAST KEEPING CHANCE POPS FOR ALL AREAS FROM LATE MORNING INTO THE EVENING HOURS. HOWEVER SINCE THE NAM DOES HAVE SOME SUPPORT FROM THE ECMWF IT CAN NOT BE COMPLETELY IGNORED. WILL LOWER POPS ONLY SLIGHTLY FROM 40-50 PERCENT TO 30-40 PERCENT WITH HIGHEST GRIDDED POPS PLACED ALONG AND WEST OF I-95 WHERE THE GREATEST NUMBER OF SEA BREEZE AND MESOSCALE BOUNDARY COLLISIONS SHOULD OCCUR. THERE WILL BE A CONTINUED RISK FOR PULSE SEVERE THUNDERSTORMS WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. A RISK FOR HEAVY RAIN AND FLASH FLOODING WILL ALSO REMAIN WITH MEAN STORM MOTIONS EXPECTED TO BE LESS THAN 10 KNOTS WITH WIND FIELDS FAVORABLE FOR TRAINING/BACK BUILDING UPDRAFTS. HIGHS WILL BE AROUND 90 WITH LOWS TUESDAY NIGHT RANGING FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES. WEDNESDAY...SUBTROPICAL RIDING WILL BECOME FULLY ESTABLISHED ACROSS THE SOUTHEAST U.S. BY WEDNESDAY. THE PIEDMONT TROUGH IS FORECAST TO SHARPEN UP ACROSS CENTRAL SOUTH CAROLINA/GEORGIA IN RESPONSE STRENGTHENING WESTERLY FLOW OVER THE MOUNTAINS INDUCED BY AN UPPER TROUGH DIGGING ACROSS THE GREAT LAKES REGION. CONVECTION IS EXPECTED TO FOCUS AHEAD OF THE SEA BREEZE AND ALONG THE PIEDMONT TROUGH SO THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE INLAND AREAS...PARTICULARLY ACROSS THE INTERIOR SOUTHEAST SOUTH CAROLINA ZONES. WILL CONTINUE WITH CHANCE POPS NEAR 40 PERCENT. HIGHS WILL IN THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S AT THE BEACHES. THURSDAY THROUGH SUNDAY...WEAK FRONTAL BOUNDARY WILL LINK UP WITH THE PIEDMONT TROUGH LATE WEDNESDAY NIGHT AND BECOME STATIONARY NEAR OR JUST NORTH OF THE FORECAST AREA THROUGH THE WEEKEND. SUBTROPICAL RIDING WILL REMAIN IN PLACE BUT LOW-LEVEL CONVERGENCE ALONG THE FRONT AND SEA BREEZE COUPLED WITH MODEST INSTABILITY AND PRECIP WATER VALUES AT OR ABOVE 2 INCHES WILL SUPPORT SCATTERED CONVECTION EACH DAY WITH CONVECTION DISSIPATING OVER LAND DURING THE NIGHT TIME HOURS. TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THE WIND SENSOR AT THE KCHS ASOS REMAINS OUT OF SERVICE. AMENDMENTS FOR WINDS WILL NOT BE ISSUED FOR THE KCHS TAF UNTIL FURTHER NOTICE. KCHS TAFS WILL INCLUDE THE REMARK AMD LTD TO CLD AND VIS UNTIL THE SENSOR IS REPAIRED. FIRST SIGNS OF CONVECTION THIS AFTERNOON HAVE APPEARED JUST SOUTH OF KSAV. WILL CONSIDER AMENDING TO INCLUDE EITHER VCTS OR A TEMPO TSRA DEPENDING ON CONVECTIVE TRENDS. WITH PLENTY OF INSTABILITY...FAIRLY CONFIDENT THAT BOTH TERMINALS WILL SEE ACTIVITY ONCE CONVECTIVE TEMPERATURES ARE REACHED AND THE SEABREEZE IS ABLE TO PUSH INLAND. BROKEN CEILINGS ARE EXPECTED TO CONTINUE THROUGH THE EVENING INTO MONDAY AFTERNOON. THUNDERSTORM ACTIVITY MAY STILL PERSIST AFTER SUNSET TONIGHT...BUT CONFIDENCE IN COVERAGE AND TIMING IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... LITTLE CHANGE TO THE ONGOING MARINE FORECAST DURING THE SHORT TERM PERIOD. THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH MONDAY. EXPECT A LATE AFTERNOON/EARLY EVENING SOUTHERLY WIND SURGE TO 15 TO 20 KT ACROSS THE MARINE ZONES...BEFORE DIMINISHING AFTER MIDNIGHT. SEAS WILL RANGE FROM 2 TO 4 FT. TUESDAY THROUGH FRIDAY...SOUTHERLY FLOW REGIME WILL DOMINATE THROUGH THE PERIOD WITH THE AREA REMAINING ON THE WESTERN FLANKS OF ATLANTIC HIGH PRESSURE. TYPICAL SEA BREEZE AND NOCTURNAL SURGES CAN BE EXPECTED THROUGH THE PERIOD. WEAK FRONTAL BOUNDARY MAY DRIFT INTO THE WATERS BY THE END OF THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 6, 4:22 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 422 AM EDT SUN JUL 6 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 422 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...INCREASING MOISTURE OVER THE AREA WILL COMBINE WITH THE SEA BREEZE...A SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY TO SUPPORT MORE STRONG THUNDERSTORMS TODAY... ESPECIALLY DURING THE AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...THE SEA BREEZE WILL COMBINE WITH UPPER LEVEL ENERGY AND PLENTY OF INSTABILITY TO SUPPORT MORE STRONG THUNDERSTORMS MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FLASH FLOODING...SLOW MOVING THUNDERSTORMS MONDAY AND TUESDAY COULD PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...POSSIBLY LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. RJB
In the hours before
Special weather statement, Jul 6, 3:42 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT SUN JUL 6 2008 GAZ101-116-118-138-062045- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY- 342 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHATHAM...CENTRAL LIBERTY...EASTERN BRYAN AND SOUTH CENTRAL EFFINGHAM COUNTIES THROUGH 445 PM EDT... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FLEMING...OR ABOUT 9 MILES WEST OF RICHMOND HILL...MOVING NORTH AT 21 MPH. AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...BURROUGHS...EDEN... ELLABELL...FLEMINGTON...FORT STEWART...GARDEN CITY...MCINTOSH... MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...MIDWAY AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 445 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 3:46 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EDT SUN JUL 6 2008 GAZ137-138-140-062030- INLAND LIBERTY-INLAND MCINTOSH-LONG- 346 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME SOUTH CENTRAL LIBERTY... NORTHWESTERN MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 430 PM EDT... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HUXFORD...OR ABOUT 14 MILES SOUTHEAST OF LUDOWICI...MOVING NORTH AT 13 MPH. AREAS IN AND AROUND JONES AND TOWNSEND WILL BE IMPACTED THROUGH 430 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 4:19 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 419 PM EDT SUN JUL 6 2008 GAZ137>141-062115- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 419 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LIBERTY... NORTHWESTERN MCINTOSH AND LONG COUNTIES THROUGH 515 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LUDOWICI TO 7 MILES NORTHWEST OF HUXFORD TO TOWNSEND...OR ALONG A LINE EXTENDING FROM JESUP TO 10 MILES SOUTHEAST OF LUDOWICI TO 9 MILES NORTH OF DARIEN...MOVING NORTHEAST AT 15 MPH. AREAS IN AND AROUND ALLENHURST...COX...CROSSROADS...DONALD... EULONIA...GUM BRANCH...JONES...LUDOWICI...RETREAT...RICEBORO...SOUTH NEWPORT...TOWNSEND AND WALTHOURVILLE WILL BE IMPACTED THROUGH 515 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 5:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 536 PM EDT SUN JUL 6 2008 GAZ088-101-SCZ042-047-062200- EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 536 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER... SOUTHWESTERN HAMPTON...EXTREME SOUTHEASTERN SCREVEN AND NORTH CENTRAL EFFINGHAM COUNTIES THROUGH 600 PM EDT... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 10 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT 20 MPH. AREAS IN AND AROUND GARNETT...PINELAND...ROBERTVILLE...SCOTIA AND SHIRLEY WILL BE IMPACTED THROUGH 600 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 5:43 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT SUN JUL 6 2008 GAZ099-100-062215- BULLOCH-CANDLER- 543 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BULLOCH AND NORTHERN CANDLER COUNTIES THROUGH 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR OLIFFTOWN...OR ABOUT OVER METTER...MOVING NORTHEAST AT 12 MPH. AREAS IN AND AROUND WILL BE IMPACTED THROUGH 615 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:07 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 53 min |
| Jul 6, 6:33 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.